MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of premature detachment of an apollo catheter tip.The patient was undergoing surgery for treatment of an arteriovenous malformation (avm).It was noted the patient's vessel tortuosity was moderate.The access vessel was the radial artery with a 3 mm vessel diameter.It was reported that during removal of the microcatheter, the operator noted that the distal tip of the microcatheter detached spontaneously.It was noted that there was tip premature detachment.No friction or difficulty was observed during injection.There was no force applied during removal.The catheter tip was not entrapped or stuck.There was no vasospasm.There was no surgical or medicinal intervention required.It was not specified if this occurred during onyx injection.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The catheter was flushed as indicated in the ifu.
 
Additional Manufacturer Narrative
B5 updated h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6 updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that no causes or contributing factors for the premature detachment were identified or available.It remains unknown if the detachment occurred during onyx injection.There was no resistance when the apollo was being advanced or retrieved.It is unknown what the anatomical location of the apollo tip was.The subject is recovering normally from the procedure and there are no adverse events to report.The anatomy tortuosity was severe.It was unknown if there was any note of vessel calcification.The guide catheter and guidewire were non-medtronic products.The guidewire was hydrated as indicated in the ifu.There was no kink or damage noticed on any of the devices.During the device use/ procedure, continuous flush was maintained through the guide catheter.The procedure was completed by replacing the microcatheter with a new one.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24632203
Report Number2029214-2026-00456
Device Sequence Number18432876
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)280325(10)D033408
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberD033408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer03/23/2026
05/05/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/21/2026
05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale